MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800269
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had long wound issues after abdominoplasty.She had used both renasys and pico satisfactorily.Wound was healing well with dressing changes using wic polymem och mepilexborder dressing.Dressing was changed to allevyn gentle border due to change in provider, but the allevyn would not stick to the skin.The dressing fell of several times so dressings had be sent with the patient to take home.Due to the malfunction the patient had to be taken back to use previous competitor dressing and it stayed in place for the next dressing change with no problem.No patient harm reported.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, have been received for evaluation.Four unopened dressings were received.The visual and functional evaluation found no faults with the returned devices, the test results met specifications.We have not been able to establish a relationship between the devices and the event reported.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found additional complaints for the product and failure mode reported in the last three years.Potential causes for the event reported include storage location and temperature.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.No further actions are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 7.5X7.5CM INT
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10171274
Report Number8043484-2020-00835
Device Sequence Number2142940
Product Code NAD
UDI-Device Identifier05000223463885
UDI-Public5000223463885
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66800269
Device Lot Number201952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;